Thunderstorm Wind, Caddo
- When
- August 16, 5:55 PM CST
- Where
- Caddo County, 7 mi W of Hinton
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 35.470, -98.484
Scattered thunderstorms developed along a cold front and one storm west of hinton briefly became severe. No damage was reported with the thunderstorm.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Scattered thunderstorms developed along a cold front and one storm west of hinton briefly became severe. No damage was reported with the thunderstorm.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 16, 5:45 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 645 PM CDT MON AUG 16 2010 .AVIATION...TIMING AND EFFECTS OF THUNDERSTORMS ARE THE MAIN CONCERNS. A COMPLICATED INTERPLAY BETWEEN ONGOING DIURNALLY DRIVEN STORMS AND ANTICIPATED SYNOPTIC LIFT LATER IN THE PERIOD...YIELDS A RELATIVELY LOW CONFIDENCE FORECAST AFTER THE FIRST FEW HOURS. BASED ON OBSERVATIONAL TRENDS WE ANTICIPATE A LINE OF STORMS WILL REACH KOKC AND KOUN EARLY IN THE PERIOD. A MID LEVEL CIRCULATION FORCING RAIN IN NORTHWEST OKLAHOMA WILL EXIT FAIRLY QUICKLY FROM THOSE SITES...BUT A LARGER SCALE TROUGH IS FORECAST TO ENTER THE REGION OVERNIGHT INTO TUESDAY MORNING. THIS WILL MAINTAIN A CHANCE OF THUNDERSTORM REDEVELOPMENT NEARLY EVERYWHERE...AS UNSTABLE AIR IS DRAWN NORTHWARD ABOVE A STALLED FRONT IN NORTH TEXAS. AFTER THE FIRST FEW HOURS OF THE TAFS...THEY ARE WRITTEN CONSERVATIVELY... AND AMENDMENT WILL LIKELY BE NEEDED. && .PREV DISCUSSION... /ISSUED 352 PM CDT MON AUG 16 2010/ DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS OVER NORTH TEXAS AND SOUTHWEST OKLAHOMA WILL LIKELY DIE OFF AROUND SUNSET. THE ORGANIZED CONVECTION OVER THE TEXAS/OKLAHOMA PANHANDLES AND FAR WESTERN OKLAHOMA WILL PROBABLY HOLD TOGETHER THROUGH THE EVENING... AND PERHAPS ALL NIGHT. WE WILL HAVE THE HIGHEST POPS IN THE PATH OF THIS ORGANIZED CONVECTION THROUGH TOMORROW. AS THE UPPER WAVE THAT IS SUPPORTING THE STORMS MOVES OFF TO THE NORTHEAST LATE TOMORROW... RAIN CHANCES WILL DROP OFF ONCE AGAIN. MEANWHILE... THE UPPER RIDGE THAT HAS BEEN SUPPRESSED FOR THE LAST COUPLE OF DAYS WILL BEGIN TO REBOUND TO THE NORTH. THIS WILL BRING HEAT BACK INTO MOST OF NORTH TEXAS AND OKLAHOMA THROUGH THE REMAINDER OF THE FORECAST PERIOD. THERE MAY BE A BRIEF BREAK... HOWEVER... THURSDAY NIGHT/FRIDAY... AS A STRONG WAVE TO THE NORTH NUDGES THE UPPER RIDGE BACK SOUTH... AND PERHAPS LETS A COLD FRONT MOVE INTO OKLAHOMA FOR A SHORT TIME. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 94 71 95 / 30 40 20 0 HOBART OK 72 94 73 98 / 50 40 20 10 WICHITA FALLS TX 75 98 77 99 / 40 20 30 10 GAGE OK 69 90 67 95 / 70 40 10 0 PONCA CITY OK 72 92 70 94 / 40 60 20 0 DURANT OK 75 99 76 100 / 20 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/22/22
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
1200 PM CDT MON AUG 16 2010
OKZ004>048-050>052-TXZ083>090-171200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1200 PM CDT MON AUG 16 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS OKLAHOMA AND WESTERN
NORTH TEXAS THROUGH TONIGHT. A FEW STRONG STORMS WILL BE
POSSIBLE...BUT ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED.
DISCUSSION...
DISTURBANCES IN THE MID LEVELS WILL MOVE THROUGH THE CENTRAL ROCKIES
OUT INTO THE CENTRAL AND SOUTHERN PLAINS THIS AFTERNOON AND TONIGHT.
AS A RESULT SCATTERED THUNDERSTORMS ARE EXPECTED TO BECOME MORE
WIDESPREAD THIS AFTERNOON AND TONIGHT...ESPECIALLY ACROSS PARTS OF
WESTERN AND NORTHERN OKLAHOMA.
A FEW STRONG STORMS... CAPABLE OF STRONG WIND GUSTS WILL BE
POSSIBLE... MAINLY ACROSS WESTERN OKLAHOMA SOUTHWARD INTO WESTERN
NORTH TEXAS DURING THE AFTERNOON HOURS WHEN INSTABILITY WILL BE
MAXIMIZED. OTHERWISE CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAIN WILL BE THE MAIN HAZARDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUE AUG 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
NORTHWESTERLY UPPER LEVEL FLOW WILL CONTINUE THROUGH THE FIRST PART
OF THE WEEK. THIS PATTERN IS FAVORABLE FOR THUNDERSTORMS...AND
POSSIBLY ORGANIZED COMPLEXES OF STORMS...TO AFFECT PARTS OF OKLAHOMA
AND WESTERN NORTH TEXAS. SOMEWHAT COOLER TEMPERATURES...INCREASED
CLOUD COVER...AND A CHANCE OF THUNDERSTORMS...SHOULD PERSIST THROUGH
AT LEAST TUESDAY NIGHT.
ANOTHER COLD FRONT WILL APPROACH THE AREA ON THURSDAY AND FRIDAY
WITH ANOTHER CHANCE OF THUNDERSTORMS.
OTHER HAZARDOUS WEATHER...
ALTHOUGH TEMPERATURES WILL NOT BE QUITE AS HOT TO BEGIN THE WEEK...
THE WEATHER WILL BE HUMID AND WARM. TEMPERATURES ARE THEN FORECAST
TO RISE LATE IN THE WEEK. PEOPLE ARE ENCOURAGED TO CONTINUE TO
EXERCISE HEAT SAFETY THROUGH THE SUMMER MONTHS...AND LISTEN FOR
UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN NORMAN.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.
30/IISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 438 PM CDT MON AUG 16 2010 OKZ016-021-022-034-035-162230- CUSTER OK-BECKHAM OK-WASHITA OK-KIOWA OK-GREER OK- 438 PM CDT MON AUG 16 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...GREER... KIOWA AND WASHITA COUNTIES. AT 438 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF RETROP...MOVING EAST AT 20 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... WR LAT...LON 3555 9893 3530 9880 3500 9944 3537 9947
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
454 PM CDT MON AUG 16 2010
OKZ016-021-022-034-035-162230-
CUSTER OK-BECKHAM OK-WASHITA OK-KIOWA OK-GREER OK-
454 PM CDT MON AUG 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...CUSTER...GREER...
KIOWA AND WASHITA COUNTIES.
AT 453 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES EAST OF BUTLER TO 6 MILES EAST OF WILLOW...MOVING EAST AT 20
MPH. THESE STORMS WILL AFFECT MUCH OF CUSTER AND WASHITA
COUNTIES...AS THEY MOVE EAST ALONG INTERSTATE 40 BETWEEN MILE
MARKERS 35 AND 75. VERY HEAVY RAIN WILL REDUCE VISIBILITY BELOW 1
MILE AT TIMES.
OTHER HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3551 9945 3552 9936 3555 9936 3555 9937
3569 9938 3575 9935 3572 9872 3501 9889
3502 9964
BURKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT MON AUG 16 2010
OKZ016-017-022-023-035-162330-
BLAINE OK-CUSTER OK-CADDO OK-WASHITA OK-KIOWA OK-
542 PM CDT MON AUG 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CUSTER...
KIOWA AND WASHITA COUNTIES.
AT 539 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 5
MILES NORTHWEST OF ARAPAHO TO 6 MILES EAST OF HOBART...MOVING EAST AT
20 MPH. THESE STORMS WERE NOT SEVERE...BUT WILL PRODUCE EXTREMELY
HEAVY RAIN...ALONG WITH FREQUENT LIGHTNING AND WIND GUSTS UP TO 50
MPH. RAIN WILL REDUCE VISIBILITY BELOW 1 MILE AT TIMES...AFFECTING
MOTORISTS...INCLUDING ALONG INTERSTATE 40 BETWEEN MILE MARKERS 55
AND 95...THROUGH 630 PM CDT.
LAT...LON 3572 9918 3571 9851 3534 9845 3486 9854
3486 9882 3483 9883 3483 9894 3494 9915
3533 9912 3554 9917
BURKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
557 PM CDT MON AUG 16 2010
OKZ037-162330-
TILLMAN OK-
557 PM CDT MON AUG 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.
AT 557 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER
LOVELAND...MOVING NORTHWEST AT 15 MPH. WIND GUSTS TO 50 MPH WILL
SPREAD OUT FROM THE STORM...AFFECTING HOLLISTER...AND AREAS CLOSE TO
FREDERICK AND MANITOU.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
LAT...LON 3441 9911 3456 9883 3451 9883 3450 9877
3427 9868 3418 9887
BURKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
630 PM CDT MON AUG 16 2010
OKZ023-035-170015-
CADDO OK-KIOWA OK-
630 PM CDT MON AUG 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND KIOWA COUNTIES.
AT 630 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
MOUNTAIN VIEW...MOVING EAST AT 15 MPH...TOWARD BOONE...CARNEGIE...
AND FORT COBB.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3512 9880 3512 9876 3511 9875 3512 9866
3510 9863 3512 9861 3515 9861 3516 9831
3486 9836 3486 9862 3493 9884
BURKESPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
632 PM CDT MON AUG 16 2010
OKZ016-017-022>024-170015-
BLAINE OK-CUSTER OK-CANADIAN OK-CADDO OK-WASHITA OK-
632 PM CDT MON AUG 16 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR BLAINE...CADDO...CANADIAN...
CUSTER AND WASHITA COUNTIES.
AT 631 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES SOUTHEAST OF CUSTER CITY TO 3 MILES NORTHWEST OF
CARNEGIE...MOVING EAST AT 20 MPH. THESE STORMS WERE NOT SEVERE...BUT
WILL PRODUCE EXTREMELY HEAVY RAIN...ALONG WITH FREQUENT LIGHTNING
AND WIND GUSTS UP TO 55 MPH. RAIN WILL REDUCE VISIBILITY BELOW 1
MILE AT TIMES...AFFECTING MOTORISTS...INCLUDING ALONG INTERSTATE 40
BETWEEN MILE MARKERS 70 AND 110...THROUGH 715 PM CDT. A WIND GUST OF
51 MPH WAS MEASURED AT WEATHERFORD.
HAZARDS INCLUDE...
WIND GUSTS TO 55 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3566 9897 3573 9833 3573 9817 3502 9821
3504 9861 3511 9861 3510 9863 3512 9866
3511 9870 3511 9873 3549 9891
BURKEThe Norman radar (KTLX), 110 km away, was scanning. The volume nearest the first event began at 23:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 254846.